Steroid induced glaucoma may develop after application of steroid preparations applied to the skin of the eyelids. This elevation occurs most frequently with chronic use, such as in patients with atopic dermatitis. Close IOP monitoring of these patients is essential and consideration of a non-steroidal topical medication, such as tacrolimus and pimecrolimus, should be considered as an alternative. Elevation in intraocular pressure has also been noted with application of steroids on skin that was not periocular, either from ocular contamination or systemic absorption.  Patients should be advised to wash their hands after applying dermatologic steroids or to use gloves.
Anabolic steroids attract young people and adults, who take these drugs to enhance athletic performance and improve their body image. Even though they may take these steroids with good intentions, they may not understand that the drugs are potentially harmful. These problems include aggressive behavior, liver disease, and increased risk of heart disease and certain cancers. Anabolic steroids also can cause permanent undesirable changes in sex characteristics, such as breast growth in men and increased facial hair and deepened voice in women. Among youth who have not attained their natural height, anabolic steroids can stunt their growth. Anabolic steroids should never be taken except while under a doctor's care.